MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG); IMMULITE 2000 HCG

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG); IMMULITE 2000 HCG
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant high initial result on a patient using the immulite 2000 xpi human chorionic gonadotropin (hcg) assay.Siemens healthcare diagnostics is investigating the cause of the event.The limitations section of the instructions for use states the following: "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings.".
 
Event or Problem Description
A customer observed a discordant initial high result on a patient sample using the immulite 2000 xpi human chorionic gonadotropin (hcg) assay.The initially high result was not reported to the physician(s).The customer performed repeat testing of the same sample and the sample was repeated on an alternate atellica im system, all resulting lower.The lower hcg result fit the patient's clinical picture.There are no known reports that treatment was altered or prescribed or adverse health consequences due to the discordant hcg results.
 
Additional Manufacturer Narrative
Siemens filed initial report on 26-jul-2021 for a discordant high initial result on a patient sample using the immulite 2000 xpi human chorionic gonadotropin (hcg) assay.18-aug-2021 - additional information.This device was not serviced by a third party.D8 has been updated to "no".The units of measurement were miu/ml (u/l).A siemens customer service engineer (cse) was sent to the customer site for system evaluation.The cse changed and calibrated the reagent and sample probes, changed the 3-way valves, and performed calibration of the dual resolution diluters (drds).The customer resulted 150 patient samples without any concerns.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed mdr initial report on 26-jul-2021 for a discordant high initial result on a patient sample using the immulite 2000 xpi human chorionic gonadotropin (hcg) assay.Mdr supplemental report 1 was filed on 08-sep-2021 for additional information.21-sep-2021 h10 correction: a siemens application specialist ran 150 replicates of a negative patient, and the customer did not run 150 patient samples as initially reported.21-sep-2021 - additional information: the 150 replicates of a negative patient run by the siemens application specialist all resulted <1 miu/ml (u/l).Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00392 initial report on 26-jul-2021 for a discordant high initial result on a patient sample using the immulite 2000 xpi human chorionic gonadotropin (hcg) assay.Mdr 1219913-2021-00392 supplemental report 1 was filed on 08-sep-2021 for additional information.Mdr 1219913-2021-00392 supplemental report 2 was filed on 12-oct-2021 for a correction and additional information.On 15-oct-2021: additional information: siemens has completed the investigation.Quality control (qc) recovered within acceptable ranges prior to running the discordant sample.The same sample was repeated on the same day with a lower result.The lower repeat result was reported as it was in agreement with the clinical expectation.A siemens customer service engineer (cse) was onsite for this issue and extensive troubleshooting was performed.The cse replaced the reagent and sample probes, replaced the 3-way valves and recalibrated the dual resolution dilutors (drds).Replacement of these parts is considered normal troubleshooting for an issue of this nature.The immulite 2000 xpi hcg performance was verified following service by running 150 replicates of a negative patient pool.Siemens has followed up with the customer and there has been no further discordant hcg results observed on the immulite 2000 xpi (sn (b)(6)) system.Contributing factors such as sample integrity and/or preanalytical variables cannot be ruled out.The customer is operational.A potential product issue has not been identified.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion code were revised.
 
Additional Manufacturer Narrative
Mdr 1219913-2021-00392 initial report was filed on july 26, 2021, mdr 1219913-2021-00392 supplemental 1 was filed on september 8, 2021, mdr 1219913-2021-00392 supplemental 2 was filed on october 12, 2021 and mdr 1219913-2021-00392 supplemental 3 was filed on november 1, 2021.February 22, 2022 - additional information: siemens healthcare diagnostics further investigated the issue and confirmed the potential for falsely elevated hcg results due to sample carryover.This can be observed when a sample is assayed for hcg immediately after an undiluted sample with a hcg value of >5000 miu/ml.This issue impacts serum and urine patient samples, as well as quality control samples and adjustors.The effect of carryover varies based on the concentration of the high hcg sample.Starting 2022-02-22 an urgent medical device correction (umdc, letter imc22-04.A.Us) was sent to us customers, and an urgent field safety notice (ufsn, letter imc22-04.A.Ous) was sent to outside the us (ous).The umdc and ufsn explain the potential for carryover from high hcg samples into the next sample assayed for hcg on the immulite 2000/immulite 2000 xpi, and provides instructions to the customers.In section h6, type of investigation, investigation finding, and investigation conclusion codes were updated based on additional information.Section h7 was updated to reflect a recall and section h9 was updated to include the correction/ removal reporting number.

Brand Name
IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG)
Common Device Name
IMMULITE 2000 HCG
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd
LL55 4EL
UK  LL55 4EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis, LL55 4EL
UK   LL55 4EL
Manufacturer Contact
stephen perry
333 coney street
east walpole, MA 02032
5086604163
MDR Report Key12225632
Report Number1219913-2021-00392
Device Sequence Number4377627
Product Code DHA
UDI-Device Identifier00630414961149
UDI-Public00630414961149
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K990222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue Number10381194
Device Lot Number466
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/18/2021
09/21/2021
10/15/2021
02/22/2022
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date09/08/2021
10/12/2021
11/01/2021
03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-03/04/2022-002-C
Patient Sequence Number1
Patient SexUnknown